Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Help,my peroid has lasted for almost four weeks!How do I stop it?

I have done this before,but never this much.I have gone about 6 months without one and then all of the sudden,FLOOD GATES!I am starting to feel really bad.I did this once before and the doctor put me on the pill and I had TERRIBLE side effects.I have an appointment with mydoctor on Thusday but how can she check everything if I am going this heavily?Enough is enough.Anyone else have this problem?

Answer Question
 
Betty157

Asked by Betty157 at 3:39 PM on Feb. 15, 2010 in Health

Level 1 (0 Credits)
Answers (5)
  • If you've been bleeding that heavily for four weeks I'd be worried that there isn't something more serious going on. Did you tell the doctor on the phone what is happening? I am shocked they'd make you wait until Thursday to get evaluated. Maybe you should call and ask if they can see you sooner.
    beckcorc

    Answer by beckcorc at 3:42 PM on Feb. 15, 2010

  • You could be having some anemia issues with all the blood loss. Have you been feeling weak, dizzy?
    toriandgrace

    Answer by toriandgrace at 3:44 PM on Feb. 15, 2010

  • I suspect it is a ruptured ovarian cyst, which can cause unusually long periods and irregular periods, hemorrhaging and even amenorrhea (when your period stops altogether but you are not in menopause!

    Given that you have a history of amenorrhea and excessively long and heavy periods, I'm surprised you haven't sought care for this condition sooner, or know when to be concerned. Those women I know with chronic cysts are aware and take heed when symptoms re-occur.
    LoriKeet

    Answer by LoriKeet at 4:04 PM on Feb. 15, 2010

  • You need to see your dr. I did that and had polyps in my uterus that had to be removed.
    ThrivingMom

    Answer by ThrivingMom at 5:04 PM on Feb. 15, 2010

  • I had the same problem... mine at one point lasted 3 months straight.. the only thing that helped was birth control medicine. If you had bad side effects, let the doctor know and he/she'll put you on a different kind. Not all birth controls have the same side effects, I went through over 5 before finding one that worked for me,
    alinker

    Answer by alinker at 10:05 PM on Feb. 15, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN